Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 3, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Feb 16, 2025, 8:14 AM EST for 10 counties in Georgia; Allendale County, Hampton County, Jasper County, South Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2025, 8:14 AM EST (13:14 UTC)
- Expired
- Feb 16, 2025, 9:15 AM EST
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Liberty County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 75 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 7:33 AM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901
WUUS52 KCHS 161314
SVRCHS
GAC029-031-043-103-109-165-179-183-251-267-SCC005-049-053-161415-
/O.NEW.KCHS.SV.W.0003.250216T1314Z-250216T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
814 AM EST Sun Feb 16 2025
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Bryan County in southeastern Georgia...
Bulloch County in southeastern Georgia...
Candler County in southeastern Georgia...
Effingham County in southeastern Georgia...
Evans County in southeastern Georgia...
Jenkins County in southeastern Georgia...
Liberty County in southeastern Georgia...
Long County in southeastern Georgia...
Screven County in southeastern Georgia...
Tattnall County in southeastern Georgia...
Allendale County in southeastern South Carolina...
Hampton County in southeastern South Carolina...
Jasper County in southeastern South Carolina...
* Until 915 AM EST.
* At 814 AM EST, severe thunderstorms were located along a line from
near Millett to 13 miles southwest of Gordonia Altamaha State
Park, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hinesville, Statesboro, Reidsville, Metter, Glennville, Allendale,
Sylvania, Springfield, Hampton and Claxton.
This includes the following highways...
I-16 between mile markers 97 and 150.
I-95 in South Carolina between mile markers 37 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3254 8211 3254 8203 3261 8200 3261 8201
3263 8204 3304 8155 3307 8157 3296 8147
3312 8119 3284 8090 3272 8084 3161 8177
3179 8195 3186 8211 3190 8211 3191 8223
3217 8218 3234 8224
TIME...MOT...LOC 1313Z 295DEG 34KT 3303 8152 3255 8195 3198 8232
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ETM2 follow-up statements
395
WWUS52 KCHS 161354
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
854 AM EST Sun Feb 16 2025
GAC043-165-161404-
/O.CAN.KCHS.SV.W.0003.000000T0000Z-250216T1415Z/
Candler GA-Jenkins GA-
854 AM EST Sun Feb 16 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CANDLER AND JENKINS
COUNTIES...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM EST for a
portion of southeast Georgia.
&&
LAT...LON 3186 8211 3190 8211 3250 8165 3269 8154
3282 8138 3287 8136 3294 8124 3305 8112
3283 8090 3272 8084 3214 8133 3210 8139
3208 8138 3161 8177 3179 8195
TIME...MOT...LOC 1314Z 295DEG 34KT 3302 8151 3255 8194 3198 8231
$$
GAC029-031-103-109-179-183-251-267-SCC005-049-053-161415-
/O.CON.KCHS.SV.W.0003.000000T0000Z-250216T1415Z/
Bryan GA-Bulloch GA-Effingham GA-Evans GA-Liberty GA-Long GA-
Screven GA-Tattnall GA-Allendale SC-Hampton SC-Jasper SC-
854 AM EST Sun Feb 16 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EST
FOR BRYAN, BULLOCH, EFFINGHAM, EVANS, LIBERTY, LONG, SCREVEN,
TATTNALL, ALLENDALE, HAMPTON AND JASPER COUNTIES...
At 854 AM EST, severe thunderstorms were located along a line from
near Hampton to 6 miles west of Donald, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hinesville, Glennville, Springfield, Hampton, Claxton, Pembroke,
Ludowici, Yemassee, Fort Stewart and Lake Warren State Park.
This includes the following highways...
I-16 between mile markers 122 and 150.
I-95 in South Carolina between mile markers 37 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3186 8211 3190 8211 3250 8165 3269 8154
3282 8138 3287 8136 3294 8124 3305 8112
3283 8090 3272 8084 3214 8133 3210 8139
3208 8138 3161 8177 3179 8195
TIME...MOT...LOC 1314Z 309DEG 28KT 3311 8142 3257 8186 3200 8223
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ETM103
WWUS52 KCHS 161416
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
916 AM EST Sun Feb 16 2025
GAC029-031-103-109-179-183-251-267-SCC005-049-053-161426-
/O.EXP.KCHS.SV.W.0003.000000T0000Z-250216T1415Z/
Bryan GA-Bulloch GA-Effingham GA-Evans GA-Liberty GA-Long GA-
Screven GA-Tattnall GA-Allendale SC-Hampton SC-Jasper SC-
916 AM EST Sun Feb 16 2025
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR BRYAN, BULLOCH,
EFFINGHAM, EVANS, LIBERTY, LONG, SCREVEN, TATTNALL, ALLENDALE,
HAMPTON AND JASPER COUNTIES...
The storms which prompted the warning have weakened below severe
limits. Therefore, the warning has been allowed to expire. However,
gusty winds are still possible with these thunderstorms and a
Special Weather Statement has been issued.
A Severe Thunderstorm Watch remains in effect until 100 PM EST for
portions of southeast Georgia and southeast South Carolina.
&&
LAT...LON 3186 8211 3190 8211 3250 8165 3269 8154
3282 8138 3287 8136 3294 8124 3305 8112
3283 8090 3272 8084 3214 8133 3210 8139
3208 8138 3161 8177 3179 8195
TIME...MOT...LOC 1354Z 309DEG 28KT 3290 8113 3237 8157 3180 8194
$$
ETMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 7:45 AM EST, 29 minutes earlier.
Area forecast discussion, Feb 16, 7:45 AM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
745 AM EST Sun Feb 16 2025
.SYNOPSIS...
A strong cold front will impact the area today, followed by
high pressure for Monday and Tuesday. A low pressure system
will move across the region during the middle of the week. High
pressure will then return late week.
&&
.NEAR TERM /THROUGH TONIGHT/...
..Severe Thunderstorm Watch 13 is in effect until 1 PM..
Early this morning, satellite water vapor showed a strong mid-
level short wave rippling across the Deep South. At the sfc, a
cold front will pushing east across AL. Regional radar composite
indicated a solid line squall line of showers/thunderstorms
along and ahead of the cold front. So far tonight, this line has
been highlighted with numerous Severe Thunderstorm and isolate
Tornado Warnings. The environment ahead of the line will feature
high shear and low CAPE. Recent runs of the HRRR indicates that
the line will remain solid as it reaches the forecast area
around daybreak, reaching the I-95 corridor by 10 AM, then push
offshore by noon. Forecast soundings and SPC mesoanalysis
indicate that effective bulk shear over the SE GA/SC will remain
60 kts with 100-300 J/kg of SBCAPE. Since midnight, KCLX VAD
wind profile indicates wind speed at 1 kft around 50 kts with 2
kft between 55 to 60 kts. LLVL winds are forecast to increase by
5 to 10 kts preceding the arrival of the squall line. Organized
segments of thunderstorms could easily result in momentum
transfer to the sfc, resulting in damaging wind gusts. It is
interesting to note that the NCAR Neural Network Network
guidance for greater than 50 kts ranges between 50 to 70 percent
across SE GA. SPC has highlighted SE GA and portions of the SC
Lowcountry with a Slight risk for severe thunderstorms.
Another concern for today will be the gusty southwest winds ahead of
the cold front today. Near term guidance indicates that the pressure
gradient ahead of the front is expected to tighten to 4 to 5 mbs
this morning. In addition, high temperatures in the low 70s should
result in mixing up to 2.5-3.5 kft. This should support a few hours
of gusts of 40 to 45 mph, with peak gusts nearing 50 mph along the
SC coast. These winds have been highlighted with a Wind Advisory
until 6 PM this evening.
Tonight, dry high pressure will spread across the forecast area,
with clear to mostly clear conditions expected through tonight.
Building high pressure should support northwest winds between 5 to
10 mph through most of the night. Low temperatures are forecast to
range from around 30 inland to the mid to upper 30s across the
coastal counties.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Monday and Tuesday: At the surface, cold Canadian high pressure will
extend southeastward across the Midwest and into the Southeastern
U.S. into Tuesday. Quasi-zonal flow aloft will keep the forecast
relatively quiet. Some semblance of a coastal trough looks to form
by early Tuesday morning which will increase cloud cover through the
day. The trough sharpening later in the evening and overnight could
result in showers offshore which could then approach the coast, but
for now it looks to stay dry over land. Highs will only reach the
mid to upper 50s under full sun Monday, and then rebound quickly
Tuesday to near normal in the low to mid 60s. Monday night will be
cold with min temps in the low to mid 30s inland and low to mid 40s
along the coast. "Warmer" temps are expected Tuesday night; in the
low to mid 40s inland and low 50s along the coast.
Wednesday: The axis of an upper trough will move across the
Central/Southern Plains and toward the East Coast. Cyclogenesis
along the Gulf Coast will spin up a surface low which is progged to
move over the FL/GA border by the afternoon and then lift northeast
along the Carolina coast later in the evening. This will bring a
round of widespread rainfall to the area. Looks to be another high
shear/low CAPE scenario with little to no instability present and 50-
70 kt deep layer (0-6 km) shear. For now, low probabilities of
thunder will keep only mention of showers in the forecast with the
exception of extreme Southeast Georgia and the coastal waters.
Otherwise a decent amount of rainfall could come of this system, up
to 1 inch, possibly more. However, placement of the low, in addition
to how progressive this system moves will largely impact rainfall
totals. Highs will be somewhat tricky to pin down with a large
temperature gradient in place. We currently have lower 50s across
the far interior to upper 50s/lower 60s along the beaches and
southeast Georgia.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
The main concern for this period will be the very cold/arctic high
pressure that will quickly filter in the wake of the aforementioned
departing surface low. Most of the rainfall should move offshore
Wednesday evening; however, some p-type concerns could be present
Wednesday night if showers linger behind the low, but as of now
those concerns remain north of the forecast area. Lows in the lower
to mid 30s inland to low 40s along the coast Wednesday night could
drop as low as the mid 20s to lower 30s both Thursday and Friday
night. Will need to monitor the potential for a Cold Weather
Advisory (wind chill 20F or colder) Thursday night. Another low
pressure system could affect the area next weekend.
&&
.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
Prior to the 12Z TAFs, ongoing KCHS sounding observed 50 kts at
2 kft. LLWS will remain featured in each TAF until early this
afternoon. Guidance shows that southwest winds will continue to
strengthen as a cold front approaches from the west. Winds are
timed to peak during the mid to late morning hours, gusts around
30 kts. Based on radar trends and high resolution guidance, a
solid line of showers with embedded thunderstorms is timed to
push across the terminals between 13-17Z, highlighted with
TEMPOs. After the line of convection and cold front, winds are
forecast to veer from the west between 10 to 15 kts with gusts
around 20 kts. Cloud cover should decrease through the rest of
the afternoon and evening. By late tonight, winds will veer from
the northwest around 10 kts with clear sky.
Extended Aviation Outlook: Generally VFR to prevail through early
Tuesday night. A storm system could impact the area Wednesday with
flight restrictions possible.
&&
.MARINE...
Today, the pressure gradient will tighten across the marine zones
ahead of a cold front. Southwest winds will strengthen rapidly this
morning, gusts ranging between 35 to 40 kts. Winds across the
Charleston County nearshore waters may see gusts around 45 kts,
especially during the mid to late morning. All marine zones,
including the CHS Harbor, will be highlighted with a Gale Warning
through this afternoon. Seas are forecast to peak around mid-day,
ranging between 6 to 10 ft. A squall line is timed to push across
the nearshore waters early this afternoon, enhancing the wind gust
potential. In the wake of the squall line, winds will shift from the
west-southwest.
Tonight, high pressure is forecast to increase across the marine
zones. Winds will shift from the northwest, speeds remaining between
20-25 kts with gusts up to 30 kts outside the harbor. Seas late
tonight are forecast to range from 4 to 7 ft. A Small Craft
Advisory will be needed after the Gale Warning.
Monday through Friday: High pressure will build over the region
through Tuesday with no highlights/concerns expected. Winds will
generally be out of the northeast around 10 kt or less and seas 2-4
ft dropping to 2-3 ft. High pressure will move east of the waters
Tuesday night ahead of a progressive surface low moving toward the
southeast coast. Southerly winds will increase, with the potential
for Small Craft Advisories Wednesday night into Thursday night for
25 kt gusts and 4-6 ft seas. Conditions will improve Friday as high
pressure settles across the region.
High Surf: Given that seas will build to as high as 6-10 feet on
the nearshore waters today, we have issued a High Surf
Advisory for Charleston County. Elsewhere, the flow is more
parallel to the coast.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Wind Advisory until 6 PM EST this evening for GAZ087-088-
099>101-114>119-137>141.
SC...Wind Advisory until 6 PM EST this evening for SCZ040-042>045-
047>052.
High Surf Advisory until 4 PM EST this afternoon for SCZ050.
MARINE...Gale Warning until 3 PM EST this afternoon for AMZ330.
Gale Warning until 6 PM EST this evening for AMZ350-352-354-
374.
&&
NEAR TERM...Haines/NED
SHORT TERM...BRS
LONG TERM...BRS
AVIATION...NED
MARINE...BRS/NEDHazardous weather outlook, Feb 16, 7:44 AM EST, 30 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 744 AM EST Sun Feb 16 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-171245- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 744 AM EST Sun Feb 16 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Severe Thunderstorm - Wind .DAYS TWO THROUGH SEVEN...Monday through Saturday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Excessive Cold && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 7:19 AM EST | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Jenkins, Screven, Tattnall | 56 min |
| Feb 16, 9:11 AM EST | Special Weather Statement | CHS | Bryan, Chatham, Effingham, Liberty, Long, McIntosh | 64 min |
| Feb 16, 10:14 AM EST | Special Weather Statement | CHS | McIntosh | 16 min |
| Feb 16, 2:34 PM EST | Small Craft Advisory | CHS | 19 hr | |
| Feb 15, 8:58 PM EST | River Flood Warning | CHS | Berkeley, Georgetown, Williamsburg | 11 days |
| Feb 16, 3:59 AM EST | High Surf Advisory | CHS | 14 hr | |
| Feb 16, 7:34 AM EST | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 56 min |
| Feb 16, 8:46 AM EST | Special Weather Statement | CHS | Colleton, Dorchester | 29 min |
| Feb 16, 9:14 AM EST | Special Weather Statement | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester, Hampton and 1 more | 91 min |
| Feb 16, 5:37 PM EST | Lake Wind Advisory | CHS | Berkeley | 9 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Severe Thunderstorm Warnings in South Carolina, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.